Alert archive / New Mexico / Flash Flood Warnings in 2008
Flash Flood Warning 41, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 5, 2008, 2:37 PM MST for Cibola County, New Mexico. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2008, 2:37 PM MST (21:37 UTC)
- Expired
- Aug 5, 2008, 4:30 PM MST
- In force
- 113 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Cibola County, NM
The radar
The Albuquerque radar (KABX), 79 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 052137 FFWABQ NMC006-052330- /O.NEW.KABQ.FF.W.0041.080805T2137Z-080805T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 337 PM MDT TUE AUG 5 2008 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CIBOLA COUNTY IN WEST CENTRAL NEW MEXICO * UNTIL 530 PM MDT * AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR ACOMA PUEBLO...OR ABOUT 19 MILES SOUTHWEST OF LAGUNA PUEBLO. RADAR ESTIMATES NEARLY 2 INCHES OF RAINFALL HAS FALLEN. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. INDIAN ROAD 21 ON THE ACOMA RESERVATION HAS ALREADY BEEN WASHED OUT DUE TO HEAVY RAINFALL. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3497 10769 3495 10747 3473 10752 3473 10774 $$ 34
2 follow-up statements
000 WGUS75 KABQ 052240 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 440 PM MDT TUE AUG 5 2008 NMC006-052330- /O.CON.KABQ.FF.W.0041.000000T0000Z-080805T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CIBOLA- 440 PM MDT TUE AUG 5 2008 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR CENTRAL CIBOLA COUNTY... AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE LIGHT RAIN NEAR ACOMA PUEBLO...OR ABOUT 15 MILES SOUTHWEST OF LAGUNA PUEBLO. THOUGH MUCH OF THE HEAVY PRECIPITATION HAS ENDED...RUNOFF FROM EARLIER RAINFALL WILL STILL RESULT IN FLOODING OF ROADWAYS ALONG THE ACOMA RESERVATION...AND FLOODING ALONG ACOMA CANYON. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3497 10769 3495 10747 3473 10752 3473 10774 $$ 34
000 WGUS75 KABQ 052322 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 522 PM MDT TUE AUG 5 2008 NMC006-052332- /O.EXP.KABQ.FF.W.0041.000000T0000Z-080805T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CIBOLA- 522 PM MDT TUE AUG 5 2008 ...FLASH FLOOD WARNING WILL EXPIRE AT 530 PM MDT FOR CENTRAL CIBOLA COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAINFALL HAD ENDED ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. LIGHT RAIN AND MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3497 10769 3495 10747 3473 10752 3473 10774 $$ 34
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 2:00 PM MST, 37 minutes earlier.
Area forecast discussion, Aug 5, 2:00 PM MST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT TUE AUG 5 2008 .DISCUSSION... NO MAJOR CHANGES MADE TO SHORT-TERM FORECAST. SURFACE ANALYSIS MID AFTERNOON SHOWS 1013MB HIGH PRESSURE STRETCHING FROM NORTHWEST PLATEAU SE INTO THE SE PLAINS. THIS FEATURE IS REMNANT FROM A CONVECTIVE COMPLEX THAT LASTED ALL NIGHT OVER THE LOWER/MIDDLE RIO GRANDE VALLEY. RADAR AND SATELLITE TRENDS SHOW THUNDERSTORMS WITH TORRENTIAL RAINS FROM THE GILA WILDERNESS NORTH INTO MCKINLEY COUNTY. NO STORMS HAVE FIRED WITHIN DIRECT WAKE OF CONVECTIVE COMPLEX FROM LAST NIGHT BUT THAT MAY CHANGE NOW AS HEATING IN THIS AREA IS VERY CLOSE TO CONVECTIVE TEMP. PWAT VALUES FROM 12Z KABQ RAOB OF 1.37 INCHES WAS THE HIGHEST SINCE DOLLY REMNANTS PUSHED ACROSS NM LATE JULY...WHICH IS 2 STANDARD DEVIATIONS ABOVE NORMAL. THEREFORE...WILL LIKELY SEE MORE FLOOD ADVISORIES THIS EVENING WITH STORMS PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR... ESPECIALLY OVER THE WESTERN MTNS. EXAMINATION OF 12Z NAM/GFS/NGM/NOGAPS/GEM GUIDANCE ALONG WITH ENSEMBLE SOLUTIONS PAINT A COMPLEX SCENARIO SETTING UP OVER NM BEGINNING THURSDAY. REMNANTS FROM EDOUARD ARE NOW BEGINNING TO SHOW UP AS AN IDENTIFIABLE LOW-LEVEL FEATURE AS IT TREKS WESTWARD TO NM. MEANWHILE... A SHORT-WAVE SLIDING OVER THE NORTH CENTRAL PLAINS WILL INDUCE HIGH PRESSURE IN ITS WAKE FORCING A COLD FRONT SOUTH ALONG THE FRONT RANGE. CONVECTION ALONG THIS BOUNDARY WEDNESDAY OVER THE CENTRAL PLAINS STATES WILL LIKELY FORCE THE FRONT FASTER THAN CURRENT MODEL EVOLN. SPED UP FRONTAL PASSAGE TO LATE WEDNESDAY EVENING OVER THE NE PLAINS. NHC TRACK INDICATES EDOUARD WILL WASH OUT OVER WEST TEXAS WEDNESDAY. THE COMBINATION OF THE SURFACE FRONTAL ZONE...HIGH PWATS BETWEEN 1.5 TO 2 INCHES FROM EDOUARD WILL LIKELY LEAD TO A HIGH QPF EVENT SOMEWHERE FROM THE SACRAMENTO MTNS NORTHWARD ALONG THE EAST SLOPES OF THE CENTRAL MTNS THEN EASTWARD. WILL ISSUE AN SPS TO HIGHLIGHT HEAVY RAINFALL POTENTIAL. FOLLOWING SHIFTS OVERNIGHT OR WEDNESDAY MAY HOIST A FLASH FLOOD WATCH FOR EAST OF THE CENTRAL MTNS. GUYER && .AVIATION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE WESTERN THIRD THROUGH THE REST OF THE AFTERNOON INTO THE EVENING HOURS. CENTRAL AREAS WILL SEE ISOLATED TO SCATTERED ACTIVITY. TERMINAL SITES MOST LIKELY TO BE AFFECTED ARE FMN AND GUP BUT ABQ AND SAF COULD ALSO SEE SOME THUNDERSTORM EFFECTS. GUSTY OUTFLOW WINDS AND LOCALIZED MVFR AND EVEN IFR CONDITIONS WILL RESULT FROM THE STRONGER STORMS. A DOWNTREND IN THUNDERSTORM COVERAGE IS EXPECTED FOR WEDNESDAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... NO SIGNIFICANT FIRE WEATHER CONCERNS EXPECTED THROUGH THE NEAR AND MID TERM PERIOD. MAIN FORECAST ISSUES WILL BE THUNDERSTORM COVERAGE TRENDS THROUGH THE REST OF THE WEEK INTO THE WEEKEND. IT APPEARS THAT WEDNESDAY WILL BE MORE OF A DOWN DAY...THUNDERSTORM WISE. AN UPTICK IN WETTING THUNDERSTORMS IS EXPECTED THURSDAY AND FRIDAY. IT APPEARS THAT THE HIGHEST THUNDERSTORM COVERAGE WILL BE ACROSS THE WEST THE NEXT COUPLE OF DAYS AND THEN REFOCUS EASTWARD TO END THE WORK WEEK. A BACK DOOR COLD FRONT IS EXPECTED TO SLIDE DOWN INTO THE EASTERN PLAINS AND ABUT UP TO THE CENTRAL MT CHAIN THURSDAY AND FRIDAY. THIS WILL FOCUS WETTING THUNDERSTORMS ALONG THIS BOUNDARY. TROPICAL STORM EDOURDS MOISTURE MAY ALSO PLAY INTO THE MIX TOWARDS THE END OF THE WEEK AS WELL. THE LONGER RANGE MODELS DEPICT A REFOCUS OF THE UPPER HIGH OVER NEW MEXICO AND THE SOUTHWEST AREA AS THE WEEK PROGRESSES INTO THE WEEKEND. WITH THE MOISTURE INFLUX EXPECTED BY THE END OF THE WEEK...MOISTURE TRAPPED UNDERNEATH THE UPPER HIGH WILL FLUSH OUT IN THE FORM OF WETTING THUNDERSTORMS WELL INTO THE WEEKEND. HUMIDITY WILL ULTIMATELY BE HIGH DURING THIS TIME FRAME BUT TEMPERATURES WILL WARM WITH THE REPOSITION OF THE UPPER HIGH. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 64 87 64 90 / 50 40 30 30 GALLUP.......................... 56 83 55 86 / 50 30 20 30 GRANTS.......................... 55 84 56 88 / 40 20 20 20 GLENWOOD........................ 58 85 60 88 / 50 30 20 30 CHAMA........................... 46 80 47 78 / 50 40 30 50 LOS ALAMOS...................... 60 81 61 80 / 30 20 20 40 RED RIVER....................... 42 74 45 70 / 50 20 30 60 TAOS............................ 55 84 54 80 / 30 20 20 60 SANTA FE........................ 58 85 57 83 / 30 20 20 40 SANTA FE AIRPORT................ 60 87 59 86 / 30 10 20 30 ESPANOLA........................ 58 89 57 88 / 30 10 10 40 ALBUQUERQUE HEIGHTS............. 66 89 67 89 / 30 10 10 20 ALBUQUERQUE VALLEY.............. 65 91 65 90 / 30 10 10 20 ALBUQUERQUE FOOTHILLS........... 62 87 63 85 / 30 20 20 30 ALBUQUERQUE WEST MESA........... 64 91 64 89 / 30 10 10 20 SOCORRO......................... 65 93 65 92 / 20 10 10 20 SANDIA PARK/CEDAR CREST......... 55 82 55 79 / 30 20 20 30 MORIARTY/ESTANCIA............... 56 83 55 80 / 20 20 10 30 CARRIZOZO....................... 61 89 61 85 / 20 10 10 20 RUIDOSO......................... 55 82 58 77 / 20 20 10 30 RATON........................... 55 88 59 77 / 30 20 30 60 LAS VEGAS....................... 56 86 55 79 / 20 10 20 60 ROY............................. 62 89 60 78 / 10 10 10 60 CLAYTON......................... 64 90 63 79 / 20 10 20 60 SANTA ROSA...................... 63 92 63 86 / 10 10 10 30 TUCUMCARI....................... 68 96 67 88 / 10 5 10 30 FORT SUMNER..................... 63 93 66 88 / 5 5 10 30 CLOVIS.......................... 66 91 65 88 / 5 0 10 30 PORTALES........................ 64 93 65 89 / 5 0 10 30 ROSWELL......................... 68 96 68 92 / 5 0 10 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && GUYER/50
Hazardous weather outlook, Aug 5, 11:44 AM MST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1244 PM MDT TUE AUG 5 2008 NMZ001>021-026-061200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 1244 PM MDT TUE AUG 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SLOW MOVING THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL ACROSS PARTS OF CENTRAL AND WESTERN NEW MEXICO THIS AFTERNOON AND EVENING. HEAVY RAINFALL MAY RESULT IN LOCALIZED AREAS OF FLASH FLOODING. THE GREATEST THREAT AREA WILL BE FROM THE GILA WILDERNESS NORTH INTO THE NORTHWEST PLATEAU AND NORTHERN MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT MOVING SOUTHWARD INTO THE EASTERN PLAIN WEDNESDAY EVENING...COMBINED WITH INCREASING MOISTURE FROM THE REMNANTS OF EDOUARD...MAY CREATE HEAVY RAINFALL FROM THE NORTHEAST PLAINS SOUTHWARD ALONG THE EAST SLOPES OF THE CENTRAL AND SOUTHERN MOUNTAINS THURSDAY EVENING INTO FRIDAY NIGHT. SCATTERED SLOW MOVING THUNDERSTORMS SATURDAY THROUGH MONDAY MAY ALSO PRODUCE HEAVY RAINFALL ACROSS PARTS OF CENTRAL AND WESTERN NEW MEXICO...WITH MORE LOCALIZED FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT FLOODING. SPOTTERS ARE ALSO ENCOURAGED TO REPORT RAINFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 5:10 PM MST | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 2 hr |
| Aug 4, 5:24 PM MST | Flash Flood Warning | ABQ | Los Alamos, Sandoval, Santa Fe | 2 hr |
| Aug 4, 5:36 PM MST | Areal Flood Advisory | ABQ | Socorro | 114 min |
| Aug 4, 5:47 PM MST | Areal Flood Advisory | ABQ | Los Alamos, Sandoval, Santa Fe | 118 min |
| Aug 4, 5:51 PM MST | Areal Flood Advisory | ABQ | Union | 114 min |
| Aug 4, 6:13 PM MST | Areal Flood Advisory | ABQ | Harding, San Miguel | 92 min |
| Aug 4, 6:19 PM MST | Flash Flood Warning | ABQ | Sandoval, Santa Fe | 86 min |
| Aug 4, 7:47 PM MST | Flash Flood Warning | ABQ | Sandoval, Santa Fe | 88 min |
| Aug 4, 11:19 PM MST | Areal Flood Advisory | ABQ | Valencia | 116 min |
| Aug 4, 11:24 PM MST | Areal Flood Advisory | ABQ | Union | 2 hr |
| Aug 4, 11:47 PM MST | Areal Flood Advisory | ABQ | Socorro, Torrance, Valencia | 118 min |
| Aug 5, 12:45 AM MST | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Aug 5, 2:56 AM MST | Areal Flood Advisory | ABQ | Torrance | 2 hr |
| Aug 5, 11:20 AM MST | Areal Flood Advisory | ABQ | Catron | 115 min |
| Aug 5, 12:44 PM MST | Areal Flood Advisory | ABQ | Cibola, McKinley | 2 hr |
| Aug 5, 12:57 PM MST | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro | 108 min |
| Aug 5, 1:21 PM MST | Areal Flood Advisory | ABQ | Catron, Socorro | 114 min |
| Aug 5, 1:50 PM MST | Flash Flood Warning | ABQ | Catron, Socorro | 115 min |
| Aug 5, 2:30 PM MST | Areal Flood Advisory | ABQ | Cibola | 2 hr |
| Aug 5, 2:41 PM MST | Flash Flood Warning | ABQ | Cibola, McKinley | 2 hr |
| Aug 5, 3:26 PM MST | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Aug 5, 3:32 PM MST | Areal Flood Advisory | ABQ | McKinley | 118 min |
| Aug 5, 4:38 PM MST | Areal Flood Advisory | ABQ | McKinley | 112 min |
| Aug 5, 4:59 PM MST | Areal Flood Advisory | ABQ | Bernalillo | 91 min |
Nearby
Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.